Alert archive / Illinois / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 121, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 13, 2024, 7:42 PM CDT for McLean County, Tazewell County, Woodford County, Illinois. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 13, 2024, 7:42 PM CDT (00:42 UTC)
- Expired
- Jun 13, 2024, 8:13 PM CDT
- In force
- 31 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties McLean County, IL, Tazewell County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 51 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 2:59 PM CDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.7 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2804 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1401 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 5.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 6:42 PM CDT, 1 hour earlier. Its key messages:
- A prolonged period of unseasonably hot weather will continue through next week. Temperatures will range from the middle 80s to middle 90s, with the heat really ramping up Sunday into early next week as heat indices approach 100.
- Storm chances (60-80%) return this evening and tonight. Scattered to numerous severe storms are possible with the primary hazards being damaging wind gusts in excess of 75 mph, large hail up to baseball size, and heavy rainfall.
Area forecast discussion, Jun 13, 6:42 PM CDT, 1 hour before
Area Forecast Discussion...Updated Aviation National Weather Service Lincoln IL 642 PM CDT Thu Jun 13 2024 .KEY MESSAGES... - A prolonged period of unseasonably hot weather will continue through next week. Temperatures will range from the middle 80s to middle 90s, with the heat really ramping up Sunday into early next week as heat indices approach 100. - Storm chances (60-80%) return this evening and tonight. Scattered to numerous severe storms are possible with the primary hazards being damaging wind gusts in excess of 75 mph, large hail up to baseball size, and heavy rainfall. && .SHORT TERM... (Through Late Friday Night) Issued at 323 PM CDT Thu Jun 13 2024 Severe convection is still expected this evening and into tonight across parts of the area. Large hail and damaging winds are still expected with these storms as CAM models have been forecasting since last night. Storms should develop north and west of the CWA and then move into the CWA in the next several hours, thinking as early as 5-6pm. Models do have convection diminishing as it moves east and southeast, but some concern that the models are not picking up on the cold pool that is expected to develop as the MCS develops and then move east to southeast through the evening. The front, along with the convection will move through the CWA tonight and should be east and southeast of the area after midnight. Tomorrow should be clear skies, well behind the front with lighter winds as high pressure builds into the upper midwest. These lighter winds and slightly cooler conditions will continue into tomorrow night. Auten .LONG TERM... (Saturday through Next Thursday) Issued at 323 PM CDT Thu Jun 13 2024 The main focus in the extended is the heat. Though temps will still be on the warm side Sat, dwpts will be cool enough that heat indicies will not be an issue. However, temps and dwpts will increase starting on Sunday and continue into the middle of next week. This will push HIs into the 100-105 range for those three days. Any heat headlines will be considered later as there could be some changes based on forecasted cloud cover. Precip chances through the extended period will not be that high but some slight chances do show up in some periods. Auten && .AVIATION... (For the 00z TAFs through 00z Friday Evening) Issued at 642 PM CDT Thu Jun 13 2024 A complex of storms over west central IL will continue to move east this evening. Timed the cluster of storms for a 2 hour tempo group for lower cigs and higher winds for this evening at PIA and BMI, but went for 3hrs for SPI, DEC, CMI...also lower cigs with higher winds. After the precip moves out of the sites, broken cigs around 8kft are expected through the overnight hours. Tomorrow morning, expecting light and variable winds as a high pressure ridge builds into the area. Also expecting clear skies tomorrow through most of the day due to drier conditions. Auten && .ILX WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Jun 13, 3:09 PM CDT, 4 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 309 PM CDT Thu Jun 13 2024 ILZ027>031-036>038-040>057-061-142015- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler- Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott- Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby- 309 PM CDT Thu Jun 13 2024 This Hazardous Weather Outlook is for central Illinois, east central Illinois and west central Illinois. .DAY ONE...Tonight. Severe thunderstorms are forecast to impact the area this evening. Damaging winds gusts, large hail, and a few tornadoes are possible. Heavy rain rates could result in localized rainfall amounts over 5", which could lead to flash flooding, especially in urban areas. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Heat and humidity will increase again late this weekend and early next week, with heat indices reaching the mid 90s to low 100 degree range each day Sunday through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed between 5 PM and 11 PM. Expected storm motion is toward the southeast around 25 to 35 mph. ILZ062-063-066>068-071>073-142015- Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- 309 PM CDT Thu Jun 13 2024 This Hazardous Weather Outlook is for east central Illinois and southeast Illinois. .DAY ONE...Tonight. Scattered thunderstorms tonight may produce gusty winds, though organized severe weather is not expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Heat and humidity will increase again late this weekend and early next week, with heat indices reaching the mid 90s to around 100 degrees each day Sunday through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Erwin
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:00 PM CDT | Tornado Warning | ILX | Fulton | 30 min |
| Jun 13, 7:07 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Menard, Morgan, Sangamon | 19 min |
| Jun 13, 7:57 PM CDT | Severe Thunderstorm Warning | ILX | Marshall, Peoria, Stark, Tazewell, Woodford | 48 min |
| Jun 13, 8:02 PM CDT | Severe Thunderstorm Warning | ILX | McLean, Marshall, Woodford | 43 min |
| Jun 13, 8:32 PM CDT | Severe Thunderstorm Warning | ILX | McLean, Tazewell, Woodford | 22 min |
| Jun 13, 8:44 PM CDT | Severe Thunderstorm Warning | ILX | McLean | 31 min |
| Jun 13, 9:01 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, DeWitt, Douglas, McLean, Piatt, Vermilion | 44 min |
| Jun 13, 9:23 PM CDT | Severe Thunderstorm Warning | ILX | Champaign | 6 min |
| Jun 13, 9:26 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Vermilion | 49 min |
| Jun 13, 9:44 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Douglas, Edgar, Vermilion | 33 min |
| Jun 14, 12:11 AM CDT | Severe Thunderstorm Warning | ILX | Logan, Tazewell | 34 min |
| Jun 14, 12:46 AM CDT | Special Weather Statement | ILX | Logan | 29 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.